[Skip to Content]
[Skip to Content Landing]
Article
November 4, 1988

Captopril Overdose and Hypotension-Reply

Author Affiliations

University of Colorado Health Sciences Center Rocky Mountain Poison and Drug Center Denver General Hospital
University of Florida University Hospital of Jacksonville
Rocky Mountain Poison and Drug Center Denver

University of Colorado Health Sciences Center Rocky Mountain Poison and Drug Center Denver General Hospital
University of Florida University Hospital of Jacksonville
Rocky Mountain Poison and Drug Center Denver

JAMA. 1988;260(17):2508. doi:10.1001/jama.1988.03410170056026

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

In Reply. —  We thank Drs Morgan and Jones for their comments. Lisinopril (Zestril) had not been approved by the Food and Drug Administration at the time of submission of our manuscript to JAMA and was therefore not included in the list of approved angiotensin converting enzyme inhibitors. Dr Jones is correct in that this case was unusual, and that is the reason we reported it. We agree, as pointed out in our article, that alprazolam may have contributed to the hypotension seen, but we feel that this was unlikely because (1) a MEDLINE search from 1966 to 1988 revealed no published cases of alprazolam therapy—induced hypotension and (2) the patient did not demonstrate signs of benzodiazepine toxic effects during the recurrent episodes of hypotension.We disapprove of the unsubstantiated leap from a questionable similarity of alprazolam to tricyclics to the toxic effects of tricyclics. This theoretical stretch has not

×